MAUDE Adverse Event Report: COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number G34200
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1 - customer (person): postal code: 471-8513 this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a retracta detachable embolization coil unraveled during a coil embolization procedure for endovascular aneurysm repair (evar) in a patient of unknown age and gender.The coil was introduced via internal iliac artery.It was noted that the coil was difficult to detach, and it unraveled.The device was removed, and the procedure was successfully completed by using another device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information regarding event details has been requested but is currently unavailable.
 
Event or Problem Description
In additional information reported on 28jan2025 and 29jan205, it was reported that there was no damage noted to the device upon opening the package.A coil embolization during evar procedure was being completed at the time of failure and treatment site was within the internal iliac.Ima embolization was another embolic treatment used.It was confirmed that the physician flushed the catheter prior to each coil deployment.The deployed coils remained in the target vessel and were not retrieved.They were not stretched or compressed.There was no difficulty advancing the pusher stylet through the shipping cartridge.It was confirmed that there was difficulty detaching the coil from the delivery wire.The coil was repositioned about 2 times.Difficulty was experienced when retracting the wire/coil, with the coil being unable to detach successfully.Around 10 clockwise and counterclockwise turns were used to detach the coil.The junction zone was just inside the tip of the catheter during deployment and was not damaged the patient was not on any anticoagulation medication.No allergic reactions or adverse effects were experienced due to the occurrence.
 
Additional Manufacturer Narrative
D10 - concomitant products: cook/nester ×1 (8mm), terumo/azur35 ×2 (10mm,13mm), medikit / 5fr v4 g1: contact office country: united states g1: manufacturing site country: united states this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation.It was reported that a retracta detachable embolization coil unraveled during a coil embolization procedure for endovascular aneurysm repair (evar) in a patient of unknown age and gender.The coil was introduced via an internal iliac artery.It was noted that the coil was difficult to detach, and it unraveled.The device was removed, and the procedure was successfully completed by using another device.It was reported that there was no damage noted to the device upon opening the package.A coil embolization during evar procedure was being completed at the time of failure and treatment site was within the internal iliac.Ima embolization was another embolic treatment used.It was confirmed that the physician flushed the catheter prior to each coil deployment.The deployed coils remained in the target vessel and were not retrieved.They were not stretched or compressed.There was no difficulty advancing the pusher stylet through the shipping cartridge.It was confirmed that there was difficulty detaching the coil from the delivery wire.The coil was repositioned about 2 times.Difficulty was experienced when retracting the wire/coil, with the coil being unable to detach successfully.Around 10 clockwise and counterclockwise turns were used to detach the coil.The junction zone was just inside the tip of the catheter during deployment and was not damaged.The patient was not on any anticoagulation medication.No allergic reactions or adverse effects were experienced due to the occurrence.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, device history record (dhr), drawing, quality control procedures, and instructions for use (ifu) of the device, were conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the device and related subassembly lots found one potentially related nonconformance, in which all nonconforming product was scrapped.It should be noted that there was one other complaint associated with the final product lot number for an unrelated failure.Product labeling review: the current instructions for use [t_mwcer_rev6] state the following: "instructions for use: 1.Perform an angiogram and measure the diameter of the vessel to be occluded.6.Under fluoroscopic visualization, slowly advance the delivery wire until the entire length of the coil exits the distal end of the catheter.Ensure that the junction remains positioned just inside the catheter tip.Note: advancing the delivery wire slowly allows the junction to be seen more easily and reduces the risk of damaging it.Note: if significant resistance is encountered during coil advancement, do not continue advancing.Retract the delivery wire slightly, then gently re-advance it.If there is still significant resistance, withdraw the delivery wire from the catheter and try using a new coil with a shorter length." evidence gathered upon review of upon review of the dmr, ifu and dhr suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, no product returned, and the results of our investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the reported event.It was stated the junction zone was about 1cm outside of the catheter tip, as opposed to just inside the catheter tip as stated in the instructions for use, which could have contributed to this failure, but this could not be definitively confirmed.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
RETRACTA DETACHABLE EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
b:loomington, IN 47404
8004681379
MDR Report Key21225761
Report Number1820334-2025-00109
Device Sequence Number8292735
Product Code KRD
UDI-Device Identifier10827002342009
UDI-Public(01)10827002342009(17)290221(10)15910261X
Combination Product (Y/N)N
PMA/510(K) Number
K151676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG34200
Device Catalogue NumberMWCER-35-14-12
Device Lot Number15910261X
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/20/2025
Supplement Date Received by Manufacturer01/28/2025
08/12/2025
Initial Report FDA Received Date01/23/2025
Supplement Report FDA Received Date02/14/2025
08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO/AZUR35.
Patient SexUnknown